Alert archive / Florida / Special Marine Warnings in 2004

Special Marine Warning 39, NWS Miami, FL

April 13, 2004

NWS Miami, FL issued this special marine warning at Apr 13, 2004, 2:00 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2004, 2:00 PM EDT (18:00 UTC)
Expired
Apr 13, 2004, 3:30 PM EDT
In force
90 min
Issued by
NWS Miami, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 13, 11:05 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 13, 11:05 AM EDT, 2 hours 55 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EDT TUE APR 13 2004

...UPDATE...PLAN TO REMOVE THE WND ADV FOR SOUTHERN PART OF THE CWA
IN THE ZONES...AS THE WINDS THAT PROMPTED THE WND ADV BEHIND THE
TROUGH OF LOW PRESSURE HAS ALSO MOVE EAST INTO THE ATLANTIC WATERS.

.PREVIOUS DISCUSSION...THE TROUGH OF LOW PRESSURE THAT BROUGHT
SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA EARLY THIS MORNING
HAS MOVED EAST INTO THE ATLANTIC WATERS LATE THIS MORNING.

THE SKIES OVER THE CWA THIS MORNING HAS BECOME PARTLY CLOUDY...AND
SHOULD REMAIN PARTLY CLOUDY THROUGH THE EARLY AFTERNOON HOURS. THIS
WILL ALLOW FOR THE ATMOSPHERE TO BECOME UNSTABLE AND ALLOW FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN OVER THE CWA...AS THE
COLD FRONT MOVES EAST FROM THE CENTRAL GULF OF MEXICO INTO THE SOUTH
FLORIDA. SO PLAN ON KEEPING THE POPS AS IS AND ONLY CLEAN UP THE
WORDING.

THE OTHER THING IS THAT THERE IS A MID TO UPPER LEVEL JET OF 130
KNOTS WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING FROM THE CENTRAL
GULF OF MEXICO AND INTO NORTHERN AND CENTRAL FLORIDA. SO ANY
THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON COULD BECOME STRONG
WITH WIND STRONG WIND GUSTS.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME.
&&

.MARINE...NO CHANGES ARE PLAN TO THE MARINE PACKAGE...EXCEPT TO
REMOVE THE MORNING WORDING.
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
 SCA ATLANTIC WATERS AND GULF WATERS.
&&

BAXTER
Hazardous weather outlook, Apr 13, 8:40 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
840 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ063-066>075-131839-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
840 AM EDT TUE APR 13 2004

.DAY ONE...TODAY

...WIND ADVISORY UNTIL NOON FOR BROWARD..COLLIER..MIAMI-DADE AND
MAINLAND MONROE...

STRONG SOUTHWEST WINDS ASSOCIATED WITH A LARGE LOW PRESSURE OVER THE
SOUTHEASTERN U.S. WILL PRODUCE WIND GUSTS TO 40 MPH OVER MUCH OF
SOUTH FLORIDA THIS MORNING.

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH LIGHTNING AND
GUSTY WINDS AS THEIR MAIN THREATS.

THESE STRONG WINDS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS
ALONG THE GULF COAST BEACHES OF COLLIER AND MAINLAND MONROE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 13, 11:38 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1138 AM EDT TUE APR 13 2004

FLZ073-075-131637-
MAINLAND MONROE-WESTERN DADE-
1138 AM EDT TUE APR 13 2004

...SHOWERS PRODUCING WINDS GUSTS UP TO 40 MPH...

A CLUSTER OF SHOWERS OVER MAINLAND MONROE COUNTY WILL MOVE NORTHEAST
AT 30 MPH AND INTO WESTERN MIAMI-DADE COUNTY THROUGH 1230 PM. THE
SHOWERS WILL BE CAPABLE OF PRODUCING WINDS GUSTS UP TO 40 MPH AND
COULD BECOME THUNDERSTORMS. SOME LOCATIONS THAT COULD BE AFFECTED BY
THESE SHOWERS ARE WILDERNESS WATERWAY SOUTH IN MAINLAND MONROE...AND
SHARK VALLEY OBS TOWER IN MIAMI-DADE COUNTY.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Local storm report, Apr 13, 11:39 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE APR 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND DMG PAHOKEE                 26.82N 80.66W
04/13/2004                   PALM BEACH         FL   EMERGENCY MNGR

            STRONG WINDS PRODUCED MINOR DAMAGE TO AWNINGS AND
            CARPORTS...BRANCHES OF TREES.

0300 AM     NON-TSTM WND DMG BELLE GLADE             26.69N 80.67W
04/13/2004                   PALM BEACH         FL   LAW ENFORCEMENT

            TREES AND LIMBS DOWN...AWNINGS AND TRAILER SKIRTS RIPPED
            OFF...ONE TRAILER LOST A ROOF...STORE FRONT WINDOW
            BROKEN...MINOR DAMAGE IN CITY OF BELLE GLADE.

0230 AM     NON-TSTM WND DMG SOUTH BAY               26.66N 80.72W
04/13/2004                   PALM BEACH         FL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...FELL ON AND SEVERELY DAMAGED 4
            TRAILERS IN SOUTH BAY. WINDOWS BROKEN AND CARPORTS
            DAMAGED IN TOWN. POWER POLES ALSO DOWN IN TOWN.

&&

RLP
Special weather statement, Apr 13, 1:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT TUE APR 13 2004

FLZ067-068-071-072-131815-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-
113 PM EDT TUE APR 13 2004

...THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO PALM BEACH
AND BROWARD COUNTIES...

SCATTERED THUNDERSTORMS ARE DEVELOPING OVER THE INTERIOR REGION OF
SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH. THE THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF PALM BEACH AND THE EVERGLADES
OF BROWARD COUNTY BETWEEN 130 PM 2 PM.

THE THUNDERSTORMS WILL THEN CONTINUE TO MOVE NORTHEAST INTO THE METRO
REGIONS OF PALM BEACH AND BROWARD COUNTIES BETWEEN 145 PM AND 215 PM.
SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORMS ARE CORAL
SPRINGS....WESTON...HILLSBORO BEACH...AND DEERFIELD BEACH IN BROWARD.
IN PALM BEACH COUNTY...THE LOCATIONS THAT COULD BE AFFECTED ARE BOCA
RATON...HIGHLAND BEACH...AND DELRAY BEACH.

THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO
GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR
SEE LIGHTNING MOVE INSIDE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Apr 13, 1:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT TUE APR 13 2004

FLZ070-075-131625-
EASTERN COLLIER-MAINLAND MONROE-
125 PM EDT TUE APR 13 2004

...STRONG THUNDERSTORM MOVING INTO MONROE AND EASTERN COLLIER
COUNTIES...

A STRONG THUNDERSTORM MOVING FROM THE NEARSHORE WATERS OF MAINLAND
MONROE COUNTY WILL MOVE NORTHEAST AT 35 MPH INTO MONROE AND EASTERN
COLLIER COUNTIES BETWEEN 130 PM AND 2 PM. SOME LOCATIONS THAT COULD
AFFECTED ARE WILDERNESS WATERWAY NORTH...EVERGLADES CITY...AND MONROE
STATION. THE THUNDERSTORM COULD PRODUCE WIND GUSTS UP TO 40
MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU
HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:13 PM EDTSpecial Marine WarningMFL2 hr
Apr 13, 1:10 AM EDTSpecial Marine WarningMFL2 hr
Apr 13, 1:55 AM EDTTornado WarningMFLCollier, Monroe65 min
Apr 13, 3:05 AM EDTTornado WarningMFLCollier25 min
Apr 13, 4:10 AM EDTSpecial Marine WarningMFL2 hr
Apr 13, 4:15 AM EDTTornado WarningMFLBroward60 min
Apr 13, 4:29 AM EDTSpecial Marine WarningMFL2 hr
Apr 13, 4:35 AM EDTTornado WarningMFLCollier55 min
Apr 13, 5:20 AM EDTSpecial Marine WarningMFL115 min
Apr 13, 5:38 AM EDTSpecial Marine WarningMFL2 hr
Apr 13, 5:48 AM EDTSpecial Marine WarningMFL42 min
Apr 13, 7:10 AM EDTSpecial Marine WarningMFL65 min
Apr 13, 7:42 AM EDTSpecial Marine WarningMFL93 min
Apr 13, 7:42 AM EDTSpecial Marine WarningMFL93 min
Apr 13, 12:56 PM EDTSpecial Marine WarningMFL49 min
Apr 13, 1:42 PM EDTSevere Thunderstorm WarningMFLCollier33 min
Apr 13, 2:34 PM EDTTornado WarningMFLBroward, Miami-Dade56 min
Apr 13, 3:23 PM EDTSpecial Marine WarningMFL2 hr
Apr 13, 3:23 PM EDTSpecial Marine WarningMFL2 hr
Apr 13, 3:52 PM EDTSevere Thunderstorm WarningMFLMiami-Dade23 min

Nearby

Special Marine Warnings in Florida, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.